Alert archive / Texas / Winter Storm Warnings in 2009

Winter Storm Warning 2, NWS Lubbock, TX

November 30, 20099 counties in Texas

NWS Lubbock, TX issued this winter storm warning at Nov 30, 2009, 4:02 PM CST for 9 counties in Texas. It took effect at Dec 1, 2009, 6:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 30, 2009, 4:02 PM CST (22:02 UTC)
In effect from
Dec 1, 2009, 6:00 AM CST
Expired
Dec 1, 2009, 10:31 AM CST
In force
5 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Cochran County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 48 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2009-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2009-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KLUB 302202
WSWLUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
402 PM CST MON NOV 30 2009

...WINTER STORM TO IMPACT MUCH OF THE SOUTH PLAINS EARLY TUESDAY 
MORNING THROUGH EARLY WEDNESDAY MORNING...

A WINTER STORM SYSTEM WILL TRACK JUST SOUTH OF THE REGION FROM 
TUESDAY THROUGH EARLY WEDNESDAY AND IN THE PROCESS SPREAD ABUNDANT 
MOISTURE INTO THE REGION. THE ARRIVAL OF COLDER TEMPERATURES WILL 
RESULT IN THE DEVELOPMENT OF WINTRY PRECIPITATION...WITH SEVERAL 
INCHES OF SNOW POSSIBLE IN THE WESTERN SOUTH PLAINS.

TXZ027-033-034-039-040-011200-
/O.UPG.KLUB.WS.A.0002.091201T1200Z-091202T1200Z/
/O.NEW.KLUB.WS.W.0002.091201T1200Z-091202T1200Z/
BAILEY-COCHRAN-HOCKLEY-YOAKUM-TERRY-
INCLUDING THE CITIES OF...MULESHOE...MORTON...LEVELLAND...
PLAINS...DENVER CITY...BROWNFIELD
402 PM CST MON NOV 30 2009

...WINTER STORM WARNING IN EFFECT FROM 6 AM TUESDAY TO 6 AM CST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO
6 AM CST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

ACCUMULATING SNOW IS LIKELY...BEGINNING TUESDAY THROUGHOUT MUCH
OF THE WESTERN SOUTH PLAINS BEFORE DIMINISHING IN COVERAGE AND
INTENSITY BY EARLY WEDNESDAY MORNING. PRECIPITATION IS EXPECTED TO
BEGIN AS A MIXTURE OF RAIN...SLEET AND SNOW EARLY TUESDAY MORNING
BEFORE CHANGING OVER TO ALL SNOW. SNOW ACCUMULATIONS UP TO FOUR
INCHES ARE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE ALONG
THE TEXAS AND NEW MEXICO BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW AND 
SLEET ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY
HAZARDOUS.

&&

$$

TXZ028-011200-
/O.UPG.KLUB.WS.A.0002.091201T1200Z-091202T1200Z/
/O.NEW.KLUB.WW.Y.0005.091201T1200Z-091202T1200Z/
LAMB-
INCLUDING THE CITIES OF...LITTLEFIELD...OLTON
402 PM CST MON NOV 30 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER
WEATHER ADVISORY FOR A MIXTURE OF SLEET AND SNOW...WHICH IS IN 
EFFECT FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

A MIXTURE OF RAIN...SLEET AND SNOW IS LIKELY BEGINNING TUESDAY
THROUGHOUT MUCH OF THE SOUTH PLAINS BEFORE DIMINISHING IN
COVERAGE AND INTENSITY BY EARLY WEDNESDAY MORNING. ALTHOUGH
PRECIPITATION WILL BEGIN AS A WINTRY MIX...SNOW IS EXPECTED TO
BECOME THE PRIMARY PRECIPITATION TYPE BY TUESDAY EVENING. SNOW 
ACCUMULATIONS UP TO A FEW INCHES WILL BE POSSIBLE BY EARLY
WEDNESDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

TXZ021>023-029-030-035-036-041-042-011200-
/O.NEW.KLUB.WW.Y.0005.091201T1200Z-091202T1200Z/
PARMER-CASTRO-SWISHER-HALE-FLOYD-LUBBOCK-CROSBY-LYNN-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...PLAINVIEW...FLOYDADA...LOCKNEY...LUBBOCK...SLATON...
WOLFFORTH...CROSBYTON...RALLS...TAHOKA...ODONNELL...POST
402 PM CST MON NOV 30 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER
WEATHER ADVISORY FOR A MIXTURE OF SLEET AND SNOW...WHICH IS IN
EFFECT FROM 6 AM TUESDAY TO 6 AM CST WEDNESDAY.

A MIXTURE OF RAIN...SLEET AND SNOW IS LIKELY BEGINNING TUESDAY
THROUGHOUT MUCH OF THE SOUTH PLAINS BEFORE DIMINISHING IN
COVERAGE AND INTENSITY BY EARLY WEDNESDAY MORNING. ALTHOUGH
PRECIPITATION WILL BEGIN AS A WINTRY MIX...SNOW IS EXPECTED TO
BECOME THE PRIMARY PRECIPITATION TYPE BY TUESDAY EVENING. SNOW 
ACCUMULATIONS UP TO A FEW INCHES WILL BE POSSIBLE BY EARLY
WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET WILL
CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
3 follow-up statements
000 
WWUS44 KLUB 011200
WSWLUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CST TUE DEC 1 2009

...A WINTER STORM WILL IMPACT THE AREA THROUGH WEDNESDAY MORNING...

A STRENGTHENING WINTER STORM WILL TRACK JUST SOUTH OF THE AREA
TODAY AND TONIGHT SPREADING A MIXTURE OF SNOW...SLEET...AND RAIN
ACROSS THE SOUTH PLAINS REGION.

THIS TYPE OF STORM HAS POTENTIAL FOR NARROW BANDS OF HEAVY SNOW
TO DEVELOP...WHILE ALSO SPREADING WARM LAYERS ALOFT THAT WILL CAUSE
OTHER AREAS TO EXPERIENCE MAINLY SLEET OR RAIN. WHERE HEAVY SNOW
DEVELOPS...ACCUMULATIONS EASILY COULD EXCEED 4 INCHES WITH
SNOWFALL RATES GREATER THAN AN INCH PER HOUR. SLEET ALSO COULD
ACCUMULATE TO A QUARTER INCH OR MORE IN SOME LOCATIONS.

AT THIS TIME FORECASTERS BELIEVE THE GREATEST POTENTIAL FOR
ACCUMULATING SNOW AND SLEET WILL BE OVER THE WESTERN...SOUTHERN...
AND CENTRAL PORTIONS OF THE SOUTH PLAINS. LIGHTER ACCUMULATIONS
ARE STILL POSSIBLE FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...AS
WELL AS THE ROLLING PLAINS BY TONIGHT.

HAZARDOUS TRAVEL CONDITIONS SHOULD BE EXPECTED INCLUDING SLUSHY OR
SNOW COVERED ROADS...ICY SPOTS MAY DEVELOP AS WELL ESPECIALLY
OVERNIGHT TONIGHT.

THERE IS STILL A RISK FOR A HEAVY SNOW BAND TO EXTEND ACROSS PARTS
OF THE AREA NEAR DAYBREAK WEDNESDAY...BUT THE STORM WILL BE MOVING
OFF TO THE EAST SHORTLY AFTER.

TXZ028-029-035-041-012000-
/O.UPG.KLUB.WW.Y.0005.000000T0000Z-091202T1200Z/
/O.EXA.KLUB.WS.W.0002.091201T1200Z-091202T1200Z/
LAMB-HALE-LUBBOCK-LYNN-
INCLUDING THE CITIES OF...LITTLEFIELD...OLTON...PLAINVIEW...
LUBBOCK...SLATON...WOLFFORTH...TAHOKA...ODONNELL
600 AM CST TUE DEC 1 2009

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND SLEET...WHICH IS IN EFFECT UNTIL 6 AM
CST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

SNOW...SLEET...AND RAIN WILL SPREAD OVER THE AREA TODAY. NARROW BANDS
OF HEAVIER SNOW AND SLEET ARE EXPECTED TO LEAD TO RAPIDLY ACCUMULATING
SNOWFALL IN SOME LOCATIONS. GENERAL SNOWFALL OF 1 TO 4 INCHES IS
EXPECTED...WITH GREATER THAN 4 INCH ACCUMULATIONS WITHIN THOSE
HEAVIER BANDS. SNOW SHOULD EASE LATER TONIGHT OR EARLY WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW OR SLEET ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE LATER TONIGHT.
THIS COMBINATION WILL COMPOUND TRAVEL PROBLEMS ACROSS THE AREA.

&&

$$

TXZ027-033-034-039-040-012000-
/O.CON.KLUB.WS.W.0002.000000T0000Z-091202T1200Z/
BAILEY-COCHRAN-HOCKLEY-YOAKUM-TERRY-
INCLUDING THE CITIES OF...MULESHOE...MORTON...LEVELLAND...
PLAINS...DENVER CITY...BROWNFIELD
600 AM CST TUE DEC 1 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

SNOW...SLEET...AND RAIN WILL SPREAD OVER THE AREA TODAY. NARROW BANDS
OF HEAVIER SNOW AND SLEET ARE EXPECTED TO LEAD TO RAPIDLY ACCUMULATING
SNOWFALL IN SOME LOCATIONS. GENERAL SNOWFALL OF 1 TO 4 INCHES IS
EXPECTED...WITH GREATER THAN 4 INCH ACCUMULATIONS WITHIN THOSE
HEAVIER BANDS. SNOW SHOULD EASE LATER TONIGHT OR EARLY WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW OR SLEET ARE
EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE LATER TONIGHT.
THIS COMBINATION WILL COMPOUND TRAVEL PROBLEMS ACROSS THE AREA.

&&

$$

TXZ024-025-031-037-043-012000-
/O.EXA.KLUB.WW.Y.0005.091201T1200Z-091202T1200Z/
BRISCOE-HALL-MOTLEY-DICKENS-KENT-
INCLUDING THE CITIES OF...SILVERTON...QUITAQUE...MEMPHIS...
TURKEY...MATADOR...ROARING SPRINGS...DICKENS...SPUR...JAYTON
600 AM CST TUE DEC 1 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER
WEATHER ADVISORY FOR ACCUMULATING SNOW AND SLEET..WHICH IS IN
EFFECT UNTIL 6 AM CST WEDNESDAY.

A MIXTURE OF RAIN...SLEET AND SNOW IS LIKELY TODAY AND TONIGHT.
GENERAL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED...MAINLY LATER
TODAY OR TONIGHT. SNOW MAY CONTINUE TO AROUND OR SHORTLY DAYBREAK
ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

TXZ021>023-030-036-042-012000-
/O.CON.KLUB.WW.Y.0005.000000T0000Z-091202T1200Z/
PARMER-CASTRO-SWISHER-FLOYD-CROSBY-GARZA-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...FLOYDADA...LOCKNEY...CROSBYTON...RALLS...POST
600 AM CST TUE DEC 1 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A MIXTURE OF RAIN...SLEET AND SNOW IS LIKELY TODAY AND TONIGHT.
GENERAL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED. SNOW MAY
CONTINUE TO AROUND OR SHORTLY DAYBREAK ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
000 
WWUS44 KLUB 011631
WSWLUB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1031 AM CST TUE DEC 1 2009

...A WINTER STORM WILL IMPACT THE AREA THROUGH WEDNESDAY
MORNING...

A STRENGTHENING WINTER STORM WILL TRACK JUST SOUTH OF THE AREA
TODAY AND TONIGHT SPREADING A MIXTURE OF SNOW...SLEET...AND RAIN
ACROSS THE SOUTH PLAINS REGION. WARMING TEMPERATURES ALOFT WILL
MAKE FOR A VARIETY OF PRECIPITATION TYPES...THOUGH IT WILL LIKELY
KEEP MOST OF THE PRECIPITATION IN THE FORM OF SLEET OR RAIN.
STILL A FEW AREAS MAY EXPERIENCE SNOW FOR BRIEF PERIODS. THE
WARMER TEMPERATURES WILL KEEP SNOW ACCUMULATIONS ON THE LIGHT
SIDE...GENERALLY AT OR UNDER AN INCH...WITH 1 TO 3 INCHES OF TOTAL
SLEET AND SNOW ACCUMULATION EXPECTED.

TXZ027>029-033>035-039>041-020315-
/O.CAN.KLUB.WS.W.0002.000000T0000Z-091202T1200Z/
/O.EXA.KLUB.WW.Y.0005.000000T0000Z-091202T1200Z/
BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...
PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL
1031 AM CST TUE DEC 1 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER
WEATHER ADVISORY FOR SLEET AND LIGHT SNOW...WHICH IS IN EFFECT UNTIL
6 AM CST WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. A
MIXTURE OF RAIN...SLEET AND SNOW IS LIKELY TODAY AND TONIGHT.
TOTAL ACCUMULATIONS OF 1 TO 3 INCHES OF SLEET AND SNOW ARE
EXPECTED BY AROUND OR SHORTLY DAYBREAK ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SLEET MEANS PERIODS OF SLEET ARE
IMMINENT OR OCCURRING. SLEET MAY CAUSE DRIVING TO BECOME EXTREMELY
DANGEROUS...SO BE PREPARED TO USE CAUTION WHEN TRAVELING.

&&

$$

TXZ021>025-030-031-036-037-042-043-020315-
/O.CON.KLUB.WW.Y.0005.000000T0000Z-091202T1200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-FLOYD-MOTLEY-CROSBY-DICKENS-
GARZA-KENT-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...FLOYDADA...
LOCKNEY...MATADOR...ROARING SPRINGS...CROSBYTON...RALLS...
DICKENS...SPUR...POST...JAYTON
1031 AM CST TUE DEC 1 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

A MIXTURE OF RAIN...SLEET AND SNOW IS LIKELY TODAY AND TONIGHT.
TOTAL ACCUMULATIONS OF 1 TO 3 INCHES OF SLEET AND SNOW ARE
EXPECTED BY AROUND OR SHORTLY DAYBREAK ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
000 
WWUS44 KLUB 011651 CCA
WSWLUB

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
1031 AM CST TUE DEC 1 2009

...A WINTER STORM WILL IMPACT THE AREA THROUGH WEDNESDAY
MORNING...

A STRENGTHENING WINTER STORM WILL TRACK JUST SOUTH OF THE AREA
TODAY AND TONIGHT SPREADING A MIXTURE OF SNOW...SLEET...AND RAIN
ACROSS THE SOUTH PLAINS REGION. WARMING TEMPERATURES ALOFT WILL
MAKE FOR A VARIETY OF PRECIPITATION TYPES...THOUGH IT WILL LIKELY
KEEP MOST OF THE PRECIPITATION IN THE FORM OF SLEET OR RAIN.
STILL A FEW AREAS MAY EXPERIENCE SNOW FOR BRIEF PERIODS. THE
WARMER TEMPERATURES WILL KEEP SNOW ACCUMULATIONS ON THE LIGHT
SIDE...GENERALLY AT OR UNDER AN INCH...WITH 1 TO 3 INCHES OF TOTAL
SLEET AND SNOW ACCUMULATION EXPECTED.

TXZ027>029-033>035-039>041-020315-
/O.CAN.KLUB.WS.W.0002.000000T0000Z-091202T1200Z/
/O.COR.KLUB.WW.Y.0005.000000T0000Z-091202T1200Z/
BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-YOAKUM-TERRY-LYNN-
INCLUDING THE CITIES OF...MULESHOE...LITTLEFIELD...OLTON...
PLAINVIEW...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...
PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL
1031 AM CST TUE DEC 1 2009

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER
WEATHER ADVISORY FOR SLEET AND LIGHT SNOW...WHICH IS IN EFFECT UNTIL
6 AM CST WEDNESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. A
MIXTURE OF RAIN...SLEET AND SNOW IS LIKELY TODAY AND TONIGHT.
TOTAL ACCUMULATIONS OF 1 TO 3 INCHES OF SLEET AND SNOW ARE
EXPECTED BY AROUND OR SHORTLY AFTER DAYBREAK ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SLEET MEANS PERIODS OF SLEET ARE
IMMINENT OR OCCURRING. SLEET MAY CAUSE DRIVING TO BECOME EXTREMELY
DANGEROUS...SO BE PREPARED TO USE CAUTION WHEN TRAVELING.

&&

$$

TXZ021>025-030-031-036-037-042-043-020315-
/O.COR.KLUB.WW.Y.0005.000000T0000Z-091202T1200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-FLOYD-MOTLEY-CROSBY-DICKENS-
GARZA-KENT-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...FLOYDADA...
LOCKNEY...MATADOR...ROARING SPRINGS...CROSBYTON...RALLS...
DICKENS...SPUR...POST...JAYTON
1031 AM CST TUE DEC 1 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

A MIXTURE OF RAIN...SLEET AND SNOW IS LIKELY TODAY AND TONIGHT.
TOTAL ACCUMULATIONS OF 1 TO 3 INCHES OF SLEET AND SNOW ARE
EXPECTED BY AROUND OR SHORTLY AFTER DAYBREAK ON WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND SLEET
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS
AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this winter storm warning went out at Nov 30, 11:40 AM CST, 4 hours 22 minutes earlier.

Area forecast discussion, Nov 30, 11:40 AM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1140 AM CST MON NOV 30 2009

.AVIATION...
VFR CONDITIONS EXPECTED TO CONTINUE THRU 06Z AT KLBB AND 15Z FOR
KCDS...WHEN MVFR CONDITIONS WILL PREVAIL AS THE UPPER LEVEL LOW
NEARS THE CWA. PREDOMINATE WARM AIR ADVECTION AND SERLY WINDS
ALOFT AHEAD OF THE LOW WILL HELP LOWER CEILINGS. ALSO...THE WAA
SHOULD KEEP MOSTLY -RA DURING THE EARLY DAY TOMORROW...THOUGH SOME
MIXED PRECIP CAN/T BE RULED OUT. MAY SEE SOME IFR CONDITIONS AFTER
12Z AT KLBB AND TOWARDS THE END OF THE TAF PERIOD FOR KCDS THOUGH
WILL LEAVE OUT ATT UNTIL STRONGER CONFIDENCE ARISES.

&&

.PREV DISCUSSION... /ISSUED 950 AM CST MON NOV 30 2009/

UPDATE...
GIVEN CURRENT OBS AND SATELLITE TRENDS HAVE BACKED CLOUD COVER
SLIGHTLY AS WELL AS LOWER MAX TEMPS A LITTLE...MAIN IN THE
SOUTHWEST ZONE WHERE THE CLOUD COVER IS EXPECTED TO BE THE MOST
DENSE THROUGHOUT THE DAY. ALSO...GIVEN THE EXPECTED LACK OF
MOISTURE HAVE BACKED POPS BACK FOR TODAY AS WELL.

PREV DISCUSSION... /ISSUED 527 AM CST MON NOV 30 2009/

AVIATION...
VFR CONDITIONS EXPECTED AT KCDS THROUGHOUT THE TAF PERIOD...WITH
KLBB GOING BETWEEN VFR...MVFR TO POSSIBLY IFR CONDITIONS. THIS IS
DUE TO A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVING TOWARDS THE
SOUTH PLAINS...CREATING CHANCES FOR PRECIPITATION FROM WEST TO
EAST. INITIALLY...RAIN WILL BE THE PRIMARY PRECIPITATION
TYPE...HOWEVER IT IS POSSIBLE THAT A TRANSITION TO SLEET AND
POSSIBLY SNOW MAY OCCUR AT THE END OF THE TAF PERIOD FOR KLBB.
HAVE ONLY -RA AT THIS TIME DUE TO THE UNCERTAINTY IF AT ALL...OF
THE TRANSITION PERIOD. WILL AMEND AS NECESSARY. RAIN CHANCES WILL
LIKELY INCREASE AT KCDS BEYOND THE TAF PERIOD.
ADDITIONALLY...FORECAST MODELS HINTED AT THE POSSIBILITY OF FOG
LATER THIS MORNING WITH EMPHASIS AT KLBB.

PREV DISCUSSION... /ISSUED 511 AM CST MON NOV 30 2009/

SHORT TERM...
MAIN CONCERN FOR THE SHORT TERM FORECAST CONTINUES TO BE
PRECIPITATION CHANCES BOTH IN LIQUID AND FROZEN FORM.

WATER VAPOR ANALYSIS AT 10Z DISPLAYED THE POTENT UA LOW TO BE
ACROSS NW MEXICO...STEADILY PROGRESSING EASTWARD WITH TIME.
RADAR ANALYSIS SHOWED LIGHT RAIN ACROSS PORTIONS OF THE HIGHER
TERRAIN OF NEW MEXICO NEAR THE TEXAS BORDER AND LIGHT FREEZING RAIN
ACROSS THE MOUNTAINOUS REGIONS OF THE UPPER-TRANS PECOS. THUS
ALTHOUGH THE BEST UPPER LEVEL DYNAMICS REMAINS WEST OF THE AREA ATTM
AND THE FRONT HAS PROGRESSED WELL SE OF THE CWA...DISTURBANCES ALOFT
STREAMING FROM THE UPPER LOW AND REMNANTS OF UPPER LEVEL
FRONTOGENETICAL LIFT HAVE INDUCED THE AFOREMENTIONED RAIN/FREEZING
RAIN ACTIVITY. IT IS POSSIBLE THAT THE PREVIOUSLY MENTIONED
MESOSCALE MECHANISMS COULD INDUCE RAIN ACROSS THE FAR
SOUTHERN/SOUTHWESTERN SOUTH PLAINS LATER THIS MORNING/AFTERNOON. AS
THE SYSTEM PROPAGATES CLOSER TO THE REGION TODAY...UPPER LEVEL
LIFTING MECHANISMS WILL INCREASE BY TONIGHT AS A 200 MB 100 KT JET
MOVES ACROSS THE WESTERN/SOUTHWESTERN ZONES.
ADDITIONALLY...DEWPOINTS/MID-LEVEL MOISTURE...UPPER LEVEL
FRONTOGENESIS AND MID TO UPPER LEVEL INSTABILITY WILL INCREASE
ACROSS THE AFOREMENTIONED AREAS...LEADING TOWARDS INCREASING CHANCES
IN PRECIP. WILL MAINTAIN MENTIONABLE POPS THROUGH EARLY TUESDAY
MORNING AS THE SYSTEM DRAWS CLOSER.

PRECIP TYPE WILL BE DIFFICULT BEGINNING TONIGHT THROUGH EARLY
TUESDAY MORNING...DUE TO THE GRADUAL COOLING OF THE ATMOSPHERIC
PROFILE WITH TIME /HENCE PHASE CHANGES WILL OCCUR DURING THIS
PROCESS/. MODEL SOUNDING PROFILES INITIALLY EXHIBITED RAIN ACROSS
THE SOUTHERN ZONES LATER THIS MORNING/AFTERNOON...WHERE THEREAFTER
PROFILES SHOWED PHASE CHANGES OF RAIN TO SLEET WITH THE POSSIBILITY
OF SNOW MAINLY ACROSS THE WESTERN AND SOUTHWESTERN ZONES. AREAS OFF
THE CAPROCK APPEARS TO MAINTAIN PRECIP IN LIQUID FORM.

LONG TERM...
UPPER LEVEL LOW PRESSURE SYSTEM HEADING EAST INTO SOUTHWEST TEXAS
TUESDAY AND TUESDAY NIGHT SEEMS WELL ESTABLISHED. STILL VARYING
MODEL SPEEDS...UNCLEAR WHICH TO FAVOR GIVEN TENDENCY FOR CLOSED
LOWS TO MOVE SLOWER YET NEXT TROUGH WANTING TO DIG AGGRESSIVELY
INTO NORTH CENTRAL STATES. EITHER WAY IT APPEARS THAT OUR AREA
STILL WILL SEE WARM CONVEYOR BELT TUESDAY LEADING TO INCREASING
PRECIPITATION THAT SHOULD FAVOR SOUTHERN ZONES. WARM LAYER ALOFT
ALSO SHOULD SPREAD NORTH THROUGH CENTRAL AND EASTERN ZONES WHILE
COOLING ALOFT NEAR WESTERN BORDER ON TUESDAY SEEMS SUPPORTED. LOW
SPINNING EAST EARLY WEDNESDAY INTO CENTRAL TEXAS SHOULD ALLOW
COLDER AIR TO DUMP SOUTHWARD.

SUCH ISSUES SUGGEST A VARIETY OF PRECIPITATION PHASES WILL BE POSSIBLE
DURING THIS EVENT. BEST CHANCES FOR MAINLY FROZEN PHASE SEEM TO BE
SOUTHWEST 1/4 OF OUR AREA TUESDAY...WHILE NORTHEASTERN 3/4 OF THE
AREA LOOKS TO BE MOSTLY LIQUID THOUGH INSTABILITY WITH COOL AIR
ALOFT MIGHT LEAD TO SLEET AT LEAST CENTRAL AREAS. GRADUAL
CHANGEOVER TO MAINLY FROZEN MOST OF AREA ACCEPTED FOR TUESDAY
NIGHT INTO EARLY WEDNESDAY...WITH LAST TO CONFIDENTLY CHANGE OVER
LOWER ELEVATION ROLLING PLAINS.

SPEED OF SYSTEM FACTORS INTO PRECIPITATION AMOUNTS...SLOWER EQUALS
MORE...THUS HAVE ONLY MODERATE CONFIDENCE IN THIS ELEMENT. BUT OUR
CRITERIA FOR HEAVY SNOW IS CERTAINLY WITHIN REACH FOR SUCH A
STORM. GIVEN UNCERTAINTY...KNOWN RISK FOR SUCH SYSTEMS TO LEAD TO
AT LEAST LOCALLY HEAVY SNOW...AND AS WE ARE NOW WITHIN 24 HOURS OF
THE START TIME FOR POSSIBLE HEAVY PRECIPITATION...WE WILL ISSUE A
WINTER STORM WATCH FOR SOUTHWESTERN 1/4 OF OUR AREA. CONSIDERED
ISSUING A WATCH FOR SOUTH-CENTRAL COUNTIES AS WELL FROM LATE
TUESDAY INTO EARLY WEDNESDAY AS DEFORMATION ZONE SETS UP...MORE
FOR THE DAY SHIFT TO PONDER. ALSO MAY NEED TO STUDY IF PORTIONS OF
THE ROLLING PLAINS COULD BE THREATENED BY EARLY WEDNESDAY BEFORE
THE LOW PULLS AWAY.

DRY AND COLD SHOULD DOMINATE MUCH OF REMAINING WEEK. TROUGH MENTIONED
ABOVE LOOKS NOW TO BRING ANOTHER PUSH OF COLD AIR THURSDAY AS WELL
AS A RISK FOR LIGHT UPSLOPE SNOW MAINLY OVER NORTHWESTERN ZONES.
THIS WAS A NEW ADDITION TO THE FORECAST. GRADUALLY DEVELOPING
WESTERLY FLOW ALOFT WILL SUPPORT WARMING LATE FRIDAY OR SATURDAY
BEFORE ANOTHER SURGE OF COOLER AIR SUNDAY. RMCQUEEN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        28  37  25  42  18 /  30  40  30  10  10
TULIA         30  38  27  43  21 /  30  40  40  20  10
PLAINVIEW     28  38  27  45  21 /  30  50  60  20  10
LEVELLAND     26  36  26  45  20 /  50  70  60  20  10
LUBBOCK       27  37  29  45  22 /  40  60  60  30  10
DENVER CITY   27  35  27  43  20 /  60  70  60  20   0
BROWNFIELD    29  35  27  43  22 /  50  70  60  20  10
CHILDRESS     32  42  33  48  26 /  10  60  60  30  10
SPUR          33  39  32  45  25 /  30  70  60  30  10
ASPERMONT     34  41  34  46  27 /  30  70  60  30  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT FOR THE FOLLOWING ZONES: TXZ027-028-033-034-039-040.

&&

40/93/99
Hazardous weather outlook, Nov 30, 8:42 AM CST, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
842 AM CST MON NOV 30 2009

TXZ021>044-011200-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
842 AM CST MON NOV 30 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WINTER STORM WILL TRACK JUST SOUTH OF THE AREA TUESDAY THROUGH
EARLY WEDNESDAY THREATENING PARTS OF THE REGION WITH HEAVY SNOW
AND SLEET. THROUGH EARLY WEDNESDAY...SNOW ACCUMULATIONS OF ONE
TO THREE INCHES ARE POSSIBLE FOR MOST AREAS ON THE CAPROCK...AND
PARTS OF THE ROLLING PLAINS. HEAVIER SNOW ACCUMULATIONS GREATER
THAN FOUR INCHES WILL BE POSSIBLE AS WELL...ESPECIALLY OVER THE
WESTERN AND SOUTHWESTERN SOUTH PLAINS.

A WINTER STORM WATCH HAS BEEN ISSUED FOR THE WESTERN AND
SOUTHWESTERN SOUTH PLAINS TUESDAY AND TUESDAY NIGHT. EMERGENCY
PERSONNEL AND OTHER PLANNERS SHOULD PREPARE FOR POSSIBLE WINTER
WEATHER IMPACTS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 5:43 AM CSTWinter Storm WatchLUBBailey, Cochran, Hockley, Lamb, Terry, Yoakum10 hr
Nov 30, 4:02 PM CSTWinter Weather AdvisoryLUBBailey, Briscoe, Castro, Cochran, Crosby, Dickens and 14 more38 hr

Nearby

Winter Storm Warnings in Texas, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.